Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 8, NWS Elko, NV

March 16, 20146 counties in Nevada

NWS Elko, NV issued this wind advisory at Mar 16, 2014, 3:42 AM PDT for 6 counties in Nevada. It took effect at Mar 17, 2014, 5:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 3:42 AM PDT (10:42 UTC)
In effect from
Mar 17, 2014, 5:00 AM PDT
Expired
Mar 17, 2014, 8:00 PM PDT
In force
15 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3316 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WWUS75 KLKN 161042
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
342 AM PDT SUN MAR 16 2014

...A STRONG COLD FRONT WILL BEGIN TO IMPACT HUMBOLDT COUNTY EARLY
MONDAY MORNING...AND DRIFT SOUTHEAST ACROSS THE REMAINDER OF
NORTHERN AND CENTRAL NEVADA THROUGH MONDAY EVENING. THE FRONT
WILL GENERATE MODERATE TO STRONG GUSTY WINDS ACROSS THE REGION
THROUGH MONDAY EVENING. STRONGEST WINDS ARE EXPECTED ACROSS
NORTHERN AND EASTERN ELKO COUNTY...

NVZ030-036>038-170200-
/O.NEW.KLKN.WI.Y.0008.140317T1200Z-140318T0300Z/
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN
342 AM PDT SUN MAR 16 2014

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY. 


* WINDS...SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL BECOME
  NORTHWESTERLY AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 45
  MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER
  ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN
  RANGES.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...AND BEGIN TO
  SUBSIDE IN THE AFTERNOON TO EARLY EVENING HOURS. 

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... 
  GOLCONDA SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS... 
  ELKO...SPRING CREEK...CARLIN. 

* IMPACTS...GUSTY WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH
  ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-040-041-170200-
/O.NEW.KLKN.WI.Y.0008.140317T1800Z-140318T0300Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
342 AM PDT SUN MAR 16 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. 


* WINDS...SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL BECOME
  NORTHWESTERLY AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 45 MPH.
  STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER
  ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN
  RANGES.

* TIMING...WINDS WILL INCREASE FROM MID-MORNING INTO THE LATE
  AFTERNOON HOURS...AND SUBSIDE DURING THE EVENING HOURS. 

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT. 

* IMPACTS...GUSTY WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH
  ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-033-034-039-170200-
/O.NEW.KLKN.HW.A.0001.140317T1200Z-140318T0300Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT
342 AM PDT SUN MAR 16 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING. 


* WINDS...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WILL BECOME
  NORTHWESTERLY AND INCREASE TO 20 TO 40 MPH WITH GUSTS TO 60 MPH.
  STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER
  ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN
  RANGES. 

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...AND BEGIN TO
  SUBSIDE DURING THE EARLY TO MID-EVENING HOURS ON MONDAY.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE 
  PASS...WEST WENDOVER...SECRET PASS...LAMOILLE CANYON... 
  HARRISON PASS...WELLS...PEQUOP SUMMIT. 

* IMPACTS...STRONG WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH
  ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JR
4 follow-up statements
218 
WWUS75 KLKN 162049
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
149 PM PDT SUN MAR 16 2014

...A STRONG COLD FRONT WILL BEGIN TO IMPACT HUMBOLDT COUNTY EARLY
MONDAY MORNING...AND DRIFT SOUTHEAST ACROSS THE REMAINDER OF
NORTHERN AND CENTRAL NEVADA THROUGH MONDAY EVENING. THE FRONT
WILL GENERATE MODERATE TO STRONG GUSTY WINDS ACROSS THE REGION
THROUGH MONDAY EVENING. STRONGEST WINDS ARE EXPECTED ACROSS
NORTHERN AND EASTERN ELKO COUNTY...

NVZ031-033-034-039-171500-
/O.UPG.KLKN.HW.A.0001.140317T1200Z-140318T0300Z/
/O.NEW.KLKN.HW.W.0002.140317T1200Z-140318T0300Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT
149 PM PDT SUN MAR 16 2014

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WILL BECOME
  NORTHWESTERLY AND INCREASE TO 20 TO 40 MPH WITH GUSTS TO 60 MPH.
  STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...AS
  WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...AND BEGIN
  TO SUBSIDE DURING THE EARLY TO MID-EVENING HOURS ON MONDAY. 

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE 
  PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...
  HARRISON PASS...WELLS...PEQUOP SUMMIT. 

* IMPACTS...STRONG WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH
  ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS
  TO AVOID THEM FROM BLOWING AWAY. AREAS OF BLOWING DUST COULD REDUCE
  VISIBILITIES TO ONE MILE OR LESS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ035-040-041-171500-
/O.EXT.KLKN.WI.Y.0008.140317T1700Z-140318T0300Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
149 PM PDT SUN MAR 16 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY.

* WINDS...SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL BECOME
  NORTHWESTERLY AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH.
  STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...
  AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES.

* TIMING...WINDS WILL INCREASE FROM MID-MORNING INTO THE LATE 
  AFTERNOON HOURS...AND SUBSIDE DURING THE EVENING HOURS.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS...GUSTY WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH
  ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING
  DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-036>038-171500-
/O.CON.KLKN.WI.Y.0008.140317T1200Z-140318T0300Z/
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN
149 PM PDT SUN MAR 16 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY. 

* WINDS...SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL BECOME
  NORTHWESTERLY AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH.
  STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER
  ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN
  RANGES.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...AND BEGIN
  TO SUBSIDE IN THE AFTERNOON TO EARLY EVENING HOURS. 

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...
  ELKO...SPRING CREEK...CARLIN 

* IMPACTS...GUSTY WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH
  ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING
  DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
584 
WWUS75 KLKN 170927
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
227 AM PDT MON MAR 17 2014


NVZ031-033-034-039-180300-
/O.CON.KLKN.HW.W.0002.140317T1200Z-140318T0300Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT
227 AM PDT MON MAR 17 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WILL BECOME
  NORTHWESTERLY AND INCREASE TO 25 TO 45 MPH WITH GUSTS TO 65 MPH.
  STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...AS
  WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES.

* TIMING...WINDS WILL INCREASE THROUGH THIS AFTERNOON...AND BEGIN
  TO SUBSIDE DURING THE EARLY TO MID-EVENING HOURS. 

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE 
  PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...
  HARRISON PASS...WELLS...PEQUOP SUMMIT 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH
  PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
  VISIBILITIES TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ030-036>038-180300-
/O.CON.KLKN.WI.Y.0008.140317T1200Z-140318T0300Z/
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN
227 AM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WILL BECOME 
  NORTHWESTERLY AND INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 
  MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER 
  ELEVATIONS... AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN 
  RANGES. 

* TIMING...WINDS WILL INCREASE THROUGH THE MID-AFTERNOON
  HOURS...THEN SUBSIDE LATE THIS AFTERNOON INTO THE EVENING
  HOURS.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...
  ELKO...SPRING CREEK...CARLIN 

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH
  PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
  VISIBILITIES TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-040-041-180300-
/O.CON.KLKN.WI.Y.0008.140317T1700Z-140318T0300Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
227 AM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

* WINDS...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WILL BECOME
  NORTHWESTERLY AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH.
  STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...AS
  WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES.

* TIMING...WINDS WILL INCREASE FROM MID-MORNING INTO THE LATE 
  AFTERNOON HOURS...AND SUBSIDE DURING THE EVENING HOURS.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH
  PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
  VISIBILITIES TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JR
623 
WWUS75 KLKN 172104
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
204 PM PDT MON MAR 17 2014

NVZ030-172215-
/O.CAN.KLKN.WI.Y.0008.000000T0000Z-140318T0300Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
204 PM PDT MON MAR 17 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO
DECREASE THIS AFTERNOON...SO THE ADVISORY FOR HUMBOLDT COUNTY HAS
BEEN CANCELLED.

$$

NVZ031-033-034-039-180300-
/O.CON.KLKN.HW.W.0002.000000T0000Z-140318T0300Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT
204 PM PDT MON MAR 17 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS...NORTHWESTERLY WINDS 25 TO 45 MPH WITH GUSTS TO 65 MPH.
  STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...
  AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES.

* TIMING...WINDS WILL BEGIN TO SUBSIDE DURING THE EVENING HOURS.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE 
  PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...
  HARRISON PASS...WELLS...PEQUOP SUMMIT 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH 
  PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE 
  VISIBILITIES TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ036>038-180300-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-140318T0300Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN
204 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...NORTHWESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.
  STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...
  AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES.

* TIMING...WINDS WILL SUBSIDE LATE THIS AFTERNOON INTO THE
  EVENING HOURS.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...
  ELKO...SPRING CREEK...CARLIN 

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH 
  PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE 
  VISIBILITIES TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ035-040-041-180300-
/O.CON.KLKN.WI.Y.0008.000000T0000Z-140318T0300Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
204 PM PDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...NORTHWESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.
  STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...
  AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES.

* TIMING...WINDS WILL SUBSIDE DURING THE EVENING HOURS.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS...GUSTY WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH 
  PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE 
  VISIBILITIES TO ONE MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
212 
WWUS75 KLKN 180251
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
751 PM PDT MON MAR 17 2014


NVZ031-033-034-039-180400-
/O.EXP.KLKN.HW.W.0002.000000T0000Z-140318T0300Z/
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT
751 PM PDT MON MAR 17 2014

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE SUBSIDED THIS EVENING AND WILL DECREASE FURTHER
OVERNIGHT...AS SUCH WILL ALLOW THE HIGH WIND WARNING TO EXPIRE.

$$

NVZ036>038-180400-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-140318T0300Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN...
EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN
751 PM PDT MON MAR 17 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE SUBSIDED THIS EVENING AND WILL DECREASE FURTHER 
OVERNIGHT...AS SUCH WILL ALLOW THE WIND ADVISORY TO EXPIRE. 

$$

NVZ035-040-041-180400-
/O.EXP.KLKN.WI.Y.0008.000000T0000Z-140318T0300Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
751 PM PDT MON MAR 17 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE SUBSIDED THIS EVENING AND WILL DECREASE FURTHER 
OVERNIGHT...AS SUCH WILL ALLOW THE WIND ADVISORY TO EXPIRE.  

$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:57 PM PDT, 13 hours 45 minutes earlier.

Area forecast discussion, Mar 15, 1:57 PM PDT, 13 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
157 PM PDT SAT MAR 15 2014

.SYNOPSIS...IT WILL CONTINUE TO BE NICE ACROSS NORTHERN NEVADA
SUNDAY...BUT HIGH PRESSURE WILL GIVE WAY TO A STORM SYSTEM MONDAY.
STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP DUE TO A PASSING COLD
FRONT. COOLER THAN NORMAL TEMPERATURES CAN BE ANTICIPATED FOR THE
EARLY PART OF NEXT WEEK.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY. A QUIET AND MAINLY SUNNY
DAY WAS HAD BY ALL AS AN UPPER RIDGE DOMINATES THE WEATHER ACROSS
NORTHERN NEVADA. DURING THE OVERNIGHT...TEMPERATURES ARE EXPECTED
TO DIP DOWN INTO THE MID TO UPPER 20S IN MANY LOCALES. THERE IS
SOME MOISTURE IN THE UPPER LEVELS FOR MAYBE SCATTERED HIGH
CLOUDS...BUT THAT IS ABOUT IT.

BY SUNDAY...THE UPPER LEVEL RIDGE AXIS WILL BE ATOP NORTHERN
NEVADA. 700 MB TEMPERATURES WILL WARM TO 2-4C...TRANSLATING TO
DAYTIME HIGHS IN THE MID TO UPPER 60S. WINDS WILL BE A BIT BREEZY
NORTH OF THE I-80 CORRIDOR...WITH SOME GUSTS TO 30 MPH POSSIBLE.
THE RIDGE WILL BE SUPPRESSED SOUTHWARD SUNDAY NIGHT AND MONDAY AS
THE NEXT FRONTAL SYSTEM MOVES ACROSS THE INTER MOUNTAIN WEST. WINDS
ARE NOT EXPECTED TO DECOUPLE...SO OVERNIGHT LOWS WILL REMAIN
RATHER WARM...IN THE MID 30S.

ON MONDAY...A COLD FRONT WILL PUSH EAST ACROSS THE STATE. MUCH
COLDER AIR WILL FILTER IN BEHIND THE FRONT...WITH 700 MB
TEMPERATURES DIPPING TO -8 TO -13C BY THE AFTERNOON. NOT MUCH
MOISTURE IS ASSOCIATED WITH THE FRONT...WITH THE BEST CHANCES FOR
LIGHT SNOW SHOWERS NORTH OF THE I-80 CORRIDOR. MOISTURE IS
LIMITED AND ACCUMULATIONS WILL REMAIN RATHER LIGHT WITH ABOUT AN
INCH OR SO IN THE MOUNTAINS...WITH LESS THAN AN INCH IN THE
VALLEYS OF NORTHERN ELKO AND HUMBOLDT COUNTIES. THE MAIN IMPACT
WILL BE DURING THE DAY WHEN STRONG WINDS ARE EXPECTED. A WIND
ADVISORY WILL PROBABLY BE NEEDED FOR PORTIONS OF NORTHERN NEVADA.
AT THIS TIME...IT APPEARS LIKE NORTHERN ELKO...SOUTHEAST
ELKO...AND SOUTH-CENTRAL ELKO WILL BE GOOD CANDIDATES. GFS BUFR
SOUNDINGS ARE ALSO SHOWING A STABLE LAYER DEVELOPING AROUND THE
650-600 MB LAYER...WITH STRONG DOWNSLOPE WINDS A GOOD BET ON EAST
FACING SLOPES. HAVE BUMPED UP WINDS ALONG THE LEE-SIDES OF THE
MOUNTAINS AS A RESULT. GFS ENSEMBLES ARE SHOWING ANOMALIES OF +4
TO 5 STANDARD DEVIATIONS ACROSS THESE AREAS...WITH NAEFS SHOWING
+3 TO 4 SD ACROSS SOUTHEAST ELKO.

THE FRONTAL SYSTEM WILL MOVE EAST OF NORTHERN NEVADA WITH
NORTHWEST FLOW REMAINING OVER THE FORECAST AREA MONDAY NIGHT INTO
TUESDAY. IT WILL BE A COLD AND BRISK DAY TUESDAY WITH HIGHS
ACTUALLY BELOW NORMAL FOR A CHANGE. WINDS ARE EXPECTED TO BE LIGHT
AND SKIES SHOULD REMAIN SUNNY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. MODELS IN FAIRLY
GOOD AGREEMENT WITH PATTERN THROUGH LATE THURSDAY AND THEN
DIFFERENCES ON FRIDAY AND SATURDAY. TUESDAY NIGHT AND WEDNESDAY A
RIDGE WILL MOVE THROUGH THE REGION WITH DRY AND MILD CONDITIONS.
THURSDAY A COLD FRONT WILL MOVE ACROSS NORTHERN NEVADA WITH GUSTY
WINDS...INCREASING CLOUDS AND CHANCES OF PRECIPITATION MAINLY ACROSS
NORTHERN ELKO COUNTY. FRIDAY AND SATURDAY SHOW DRY CONDITIONS WITH
RIDGE OVER EASTERN PACIFIC...BUT MODEL SOLUTIONS DIFFER ON STRENGTH
OF RIDGE. OVERALL TEMPERATURES WILL BE ABOVE AVERAGE.

&&

.AVIATION...VFR CONDITIONS WITH A FEW HIGH CLOUDS MOVING ACROSS THE
AREA OVER THE NEXT 24 HOURS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

86/90/90
Hazardous weather outlook, Mar 15, 2:21 PM PDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
221 PM PDT SAT MAR 15 2014

NVZ030-031-033>041-162130-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
221 PM PDT SAT MAR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TONIGHT.

HIGH PRESSURE WILL BRING QUIET WEATHER TO NORTHERN NEVADA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HIGH PRESSURE WILL BRING WARM TEMPERATURES SUNDAY AFTERNOON...WITH
HIGHS APPROACHING THE MID TO UPPER 60S IN MANY LOCATIONS.

BY MONDAY...AN APPROACHING STORM SYSTEM WILL BRING WINDY
CONDITIONS TO MUCH OF NORTHERN NEVADA. WIND SPEEDS OF 25 TO 35
MPH WITH GUSTS TO 50 MPH ARE LIKELY ACROSS THE REGION. AS A
RESULT...WIND ADVISORIES MAY BE REQUIRED. ALONG WITH THE
WIND...RAIN AND SNOW SHOWERS WILL ALSO BE POSSIBLE. A DUSTING TO A
HALF INCH IS POSSIBLE IN THE VALLEYS WITH ABOUT AN INCH OR SO IN
THE MOUNTAINS.

COOLER WEATHER WILL BE PREVALENT TUESDAY AND WEDNESDAY WITH HIGHS
IN THE 40S AND 50S...WITH OVERNIGHT LOWS IN THE 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:42 AM PDTHigh Wind WatchLKNElko, White Pine10 hr
Mar 16, 1:49 PM PDTHigh Wind WarningLKNElko, White Pine30 hr

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.